Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 18, NWS Norman, OK

April 2, 201413 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 2, 2014, 3:34 AM CDT for 13 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 2, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:34 AM CDT (08:34 UTC)
In effect from
Apr 2, 2014, 12:00 PM CDT
Expired
Apr 2, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 390 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
390 m²/s²
0-3 km storm-relative helicity
657 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WWUS84 KOUN 020834
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
334 AM CDT WED APR 2 2014

...VERY HIGH TO EXTREME WILDFIRE POTENTIAL TODAY...

A DRYLINE WILL SURGE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS 
DURING THE LATE MORNING TO EARLY AFTERNOON HOURS TODAY. BEHIND
THIS DRYLINE...GUSTY SOUTH TO SOUTHWEST WINDS...VERY WARM
AFTERNOON TEMPERATURES...AND LOW HUMIDITIES WILL RESULT ENHANCED
WILDFIRE CONCERNS.

TXZ086-089-030300-
/O.CAN.KOUN.FW.A.0015.140402T1700Z-140403T0200Z/
/O.NEW.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
WICHITA-ARCHER-
334 AM CDT WED APR 2 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS. AND LOW HUMIDITY
FOR MUCH OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* WIND...SOUTH/SOUTHWEST...20 TO 25 MPH WITH GUSTS TO 35 MPH

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...75 TO 85 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ021-022-033>037-TXZ083>085-087-088-030300-
/O.UPG.KOUN.FW.A.0015.140402T1700Z-140403T0200Z/
/O.NEW.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/
/O.NEW.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
334 AM CDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FAR WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS... A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED FOR THURSDAY MORNING THROUGH THURSDAY EVENING
FOR WARM AND BREEZY CONDITIONS AND LOW AFTERNOON HUMIDITIES FOR
MUCH OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* WIND...SOUTH/SOUTHWEST... 20 TO 25 MPH

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...86 TO 92 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ004-009-010-014>016-030300-
/O.UPG.KOUN.FW.A.0015.140402T1700Z-140403T0200Z/
/O.NEW.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
334 AM CDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR VERY WARM AND BREEZY CONDITIONS...AND LOW HUMIDITES
FOR PORTIONS OF FAR WESTERN OKLAHOMA.

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH/SOUTHWEST... 20 TO 25 MPH

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...82 TO 88 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ023-027>029-038>041-044>046-050-TXZ090-030300-
/O.NEW.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
CADDO-GRADY-MCCLAIN-CLEVELAND-COMANCHE-STEPHENS-GARVIN-MURRAY-
COTTON-JEFFERSON-CARTER-LOVE-CLAY-
334 AM CDT WED APR 2 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS...AND LOW
HUMIDITIES FOR PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA.

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* WIND...SOUTH/SOUTHWEST 20 TO 25 MPH...WITH GUSTS TO 30 MPH

* HUMIDITY...15 TO 20 PERCENT

* TEMPERATURE...80 TO 85 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$
2 follow-up statements
840 
WWUS84 KOUN 020931
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
431 AM CDT WED APR 2 2014

...VERY HIGH TO EXTREME WILDFIRE POTENTIAL TODAY...

A DRYLINE WILL SURGE INTO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS DURING THE LATE MORNING TO EARLY AFTERNOON HOURS TODAY.
BEHIND THIS DRYLINE...GUSTY SOUTH TO SOUTHWEST WINDS...VERY WARM
AFTERNOON TEMPERATURES...AND LOW HUMIDITIES WILL RESULT ENHANCED
WILDFIRE CONCERNS.

OKZ021-022-033>037-TXZ083>085-087-088-030300-
/O.CON.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/
/O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
431 AM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR VERY WARM TEMPERATURES...GUSTY WINDS AND LOW
HUMIDITY FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS...AND LOW
HUMIDITY FOR MUCH OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.

* WINDS...SOUTH TO SOUTHWEST TODAY...20 TO 25 MPH...AND WEST TO
  NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE
  POSSIBLE BOTH DAYS.

* HUMIDITY...10 TO 20 PERCENT BOTH TODAY AND THURSDAY

* TEMPERATURE...86 TO 92 DEGREES TODAY...AND 75 TO 85 DEGREES
  THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ004-009-010-014>016-030300-
/O.CON.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
431 AM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR VERY WARM AND BREEZY CONDITIONS...AND LOW
HUMIDITES FOR PORTIONS OF WESTERN OKLAHOMA.

* WIND...SOUTH TO SOUTHWEST... 20 TO 25 MPH

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...82 TO 88 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ023-027>029-038>041-044>046-050-TXZ086-089-090-030300-
/O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
CADDO-GRADY-MCCLAIN-CLEVELAND-COMANCHE-STEPHENS-GARVIN-MURRAY-
COTTON-JEFFERSON-CARTER-LOVE-WICHITA-ARCHER-CLAY-
431 AM CDT WED APR 2 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS...AND LOW
HUMIDITIES FOR PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

* WIND...WEST TO NORTHWEST...20 TO 25 MPH WITH GUSTS TO 35 MPH

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...75 TO 85 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$
668 
WWUS84 KOUN 022019
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT WED APR 2 2014

...VERY HIGH TO EXTREME WILDFIRE POTENTIAL THIS AFTERNOON 
 AND EVENING AND AGAIN THURSDAY.

A DRYLINE WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
TODAY. BEHIND THE DRYLINE...GUSTY SOUTH TO SOUTHWEST WINDS...VERY
WARM AFTERNOON TEMPERATURES...AND LOW HUMIDITIES WILL RESULT
ENHANCED WILDFIRE CONCERNS.

OKZ035-037-TXZ085-088-030430-
/O.CAN.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/
/O.UPG.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
/O.NEW.KOUN.FW.W.0019.140403T1600Z-140404T0300Z/
KIOWA-TILLMAN-WILBARGER-BAYLOR-
319 PM CDT WED APR 2 2014


...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED FOR GUSTY
WINDS AND LOW HUMIDITY FOR PART OF WESTERN OKLAOMA...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS...

* WINDS...SOUTHWEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO
  30 MPH WILL BE POSSIBLE.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...75 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ022-030430-
/O.CAN.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/
/O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
WASHITA-
319 PM CDT WED APR 2 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

...RED FLAG WARNING FOR TODAY IS CANCELLED...

* WINDS...WEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH
  WILL BE POSSIBLE.

* HUMIDITY...10 TO 20 PERCENT THURSDAY

* TEMPERATURE...75 TO 85 DEGREES THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ016-022130-
/O.CAN.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/
CUSTER-
319 PM CDT WED APR 2 2014

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR...

HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE 20 PERCENT THIS
AFTERNOON.

$$

OKZ033-034-036-TXZ083-084-087-030430-
/O.UPG.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
/O.NEW.KOUN.FW.W.0019.140403T1600Z-140404T0300Z/
/O.CON.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/
HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX-
319 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY.


* WINDS...SOUTH TO SOUTHWEST TODAY...20 TO 25 MPH...AND WEST TO 
  NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE 
  POSSIBLE BOTH DAYS. 

* HUMIDITY...10 TO 20 PERCENT BOTH TODAY AND THURSDAY

* TEMPERATURE...86 TO 92 DEGREES TODAY...AND 75 TO 85 DEGREES 
  THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ038-044-TXZ086-089-090-030430-
/O.UPG.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
/O.NEW.KOUN.FW.W.0019.140403T1600Z-140404T0300Z/
COMANCHE-COTTON-WICHITA-ARCHER-CLAY-
319 PM CDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY.

* WINDS...SOUTH TO SOUTHWEST 20 TO 25 MPH. GUSTS TO 30 MPH WILL BE
  POSSIBLE.

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...75 TO 85 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ021-030430-
/O.CON.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/
/O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
BECKHAM-
319 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* WINDS...SOUTH TO SOUTHWEST TODAY...20 TO 25 MPH...AND WEST TO 
  NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE 
  POSSIBLE BOTH DAYS. 

* HUMIDITY...10 TO 20 PERCENT BOTH TODAY AND THURSDAY

* TEMPERATURE...86 TO 92 DEGREES TODAY...AND 75 TO 85 DEGREES 
  THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ004-009-010-014-015-030300-
/O.CON.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-
319 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* WIND...SOUTH TO SOUTHWEST... 20 TO 25 MPH

* HUMIDITY...5 TO 15 PERCENT

* TEMPERATURE...82 TO 88 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

OKZ023-027>029-039>041-045-046-050-030430-
/O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/
CADDO-GRADY-MCCLAIN-CLEVELAND-STEPHENS-GARVIN-MURRAY-JEFFERSON-
CARTER-LOVE-
319 PM CDT WED APR 2 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* WIND...SOUTHWEST TO NORTHWEST...20 TO 25 MPH WITH GUSTS TO 35
  MPH

* HUMIDITY...15 TO 20 PERCENT

* TEMPERATURE...75 TO 80 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE
SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING
CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING
EQUIPMENT OUTDOORS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 1, 11:47 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 1, 11:47 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT TUE APR 1 2014

.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
THE EFFECTS OF INCREASING LOW-LEVEL MOISTURE WILL BE DIFFICULT TO
FORECAST ACCURATELY...AS SHOWN BY PREVIOUS ATTEMPTS THIS PAST
EVENING. THE CURRENT ESTIMATE IS THAT MVFR-LEVEL CEILINGS SHOULD
DEVELOP ACROSS N OK AROUND 08-09Z...WHILE SIMILAR CEILINGS ADVECT
N FROM TX INTO S OK AROUND 10-12Z. A DRY LINE IS FORECAST TO MOVE
INTO FAR W OK TOMORROW AROUND MIDDAY...BRINGING CLEARING SKIES TO
THE W. CEILINGS SHOULD RISE SLOWLY ELSEWHERE DUE TO DAYTIME
HEATING...AND A FEW TSRA WILL BE POSSIBLE IN THE E DURING THE
EVENING. A STRONG LOW-LEVEL JET WILL RESULT IN SOME SIGNIFICANT
LOW-LEVEL WIND SHEAR OVERNIGHT ALONG AND N OF THE WARM
FRONT...NOW FROM NEAR KLTS TO KOUN.

&&

.PREV DISCUSSION... /ISSUED 926 PM CDT TUE APR 1 2014/

DISCUSSION...
NEWER MODEL RUNS MAINTAIN ELEVATED INSTABILITY OVER MUCH OF THE
CURRENT WATCH AREA OF SOUTHERN OKLAHOMA THEN AREAS NORTH LATER
TONIGHT. THE SURFACE WARM FRONT IS MOVING SLOWLY NORTH INTO
CENTRAL OKLAHOMA. WHILE THE SEVERE WEATHER RISK SEEMS TO BE
DECREASING, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
CENTRAL OR NORTHERN OKLAHOMA WHILE THE LOW-LEVEL JET IS
INCREASING. THIS JET AND PROXIMITY OF THE FRONT TO NORTHERN
OKLAHOMA LATE TONIGHT WILL GIVE BETTER RAIN CHANCES THERE -
ALTHOUGH STILL LOW COMPARED TO BETTER RAIN CHANCES IN KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  82  60  73 /  20  20  20  10
HOBART OK         60  88  52  75 /  20  10  10  10
WICHITA FALLS TX  66  89  61  82 /  20  20  10  20
GAGE OK           51  83  45  63 /  10   0  10  10
PONCA CITY OK     53  80  56  69 /  40  30  30  20
DURANT OK         67  80  68  81 /  20  30  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ004-009-010-014>016-021-022-033>037.

TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ083>089.

&&

09/23/23
Hazardous weather outlook, Apr 1, 11:15 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CDT TUE APR 1 2014

OKZ004>048-050>052-TXZ083>090-021030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1115 PM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT

.THUNDERSTORMS...
THUNDERSTORMS HAVE DISSIPATED OVER NORTH TEXAS AND REDEVELOPMENT IS
UNLIKELY IN THESE AREAS DUE TO STRONG CAPPING AND THE LOSS OF
DAYTIME HEATING.

A FEW ADDITIONAL ELEVATED THUNDERSTORMS MAY DEVELOP NEAR THE KANSAS
OKLAHOMA STATE LINE FOR THE REST OF TONIGHT AS THE LOW LEVEL JET
INCREASES. IF STORMS DEVELOP...LARGE HAIL UP TO GOLF BALLS WOULD BE
POSSIBLE WITH THE THE STRONGEST STORMS. CAPPING MAY BE TOO STRONG FOR
STORM DEVELOPMENT IN OKLAHOMA WITH THE BETTER STORM CHANCES IN KANSAS
FOR THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.THUNDERSTORMS...
A MORE ROBUST SEVERE WEATHER EPISODE MAY TAKE SHAPE WEDNESDAY
AFTERNOON AND NIGHT...MAINLY OVER CENTRAL AND NORTHERN OKLAHOMA.
ALTHOUGH ONLY A HANDFUL OF STORMS MAY ACTUALLY OCCUR ON
WEDNESDAY....VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL
ACCOMPANY ANY STORM THAT DEVELOPS...ALONG WITH A THREAT OF
TORNADOES. STORMS THAT MANAGE TO DEVELOP MAY WEAKEN AFTER
SUNSET ON WEDNESDAY.

SEVERE STORM CHANCES MAY CONTINUE LATE WEDNESDAY NIGHT INTO
EARLY THURSDAY MAINLY ALONG AND EAST OF I-35 AS THE MID/UPPER
TROUGH APPROACHES. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL
AND DAMAGING WINDS.

THUNDERSTORM CHANCES WILL RETURN TO THE AREA SATURDAY NIGHT
THROUGH SUNDAY NIGHT...BUT SEVERE STORMS APPEAR UNLIKELY DURING
THIS TIMEFRAME.

.FIRE WEATHER...
VERY HIGH TO EXTREME WILDFIRE DANGER WILL LIKELY OCCUR WEST OF A
DRYLINE ACROSS WESTERN NORTH TEXAS AND WESTERN OKLAHOMA WEDNESDAY
AFTERNOON INTO EARLY EVENING DUE TO BREEZY...HOT...AND DRY
CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT.

ELEVATED FIRE DANGER MAY OCCUR ON THURSDAY ACROSS WESTERN NORTH
TEXAS AND SOUTHWESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
US ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Apr 1, 9:45 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT TUE APR 1 2014

TXZ089-020315-
ARCHER TX-
945 PM CDT TUE APR 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARCHER COUNTY UNTIL
1015 PM CDT...

AT 942 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
OLNEY...MOVING EAST AT 20 MPH. THE SEVERE PART OF THIS STORM IS
EXPECTED TO STAY SOUTH OF ARCHER COUNTY.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3342 9871 3344 9871 3347 9842 3340 9842
      3339 9865 3339 9870
TIME...MOT...LOC 0242Z 263DEG 19KT 3336 9861

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:34 AM CDTFire Weather WatchOUNBeckham, Caddo, Carter, Cleveland, Comanche, Cotton and 13 more24 hr
Apr 2, 3:19 PM CDTRed Flag WarningOUNBeckham, Caddo, Canadian, Carter, Cleveland, Comanche and 22 more31 hr
Apr 1, 8:54 PM CDTSpecial Weather StatementOUNArcher21 min
Apr 1, 9:45 PM CDTSpecial Weather StatementOUNArcher30 min
Apr 1, 9:58 PM CDTSevere Thunderstorm WarningOUNArcher, Clay47 min

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.